Tired out

I had my pacemaker fitted in January been back in hospital for five days l have never felt so unwell in my life.had it checked three times no better now l have been told l have atrial fibrillation and it could be my medication causing the problem.l get tired out just putting a shoe on any one else having this problem .l am 84 so that doesn't. Help all the best Gordon

16 Replies

oldestnewest
  • Hi Gordon,

    Sorry to hear you are having problems. Hopefully it is just your medication that requires adjustment and that they get it sorted out soon. Can't really comment on the pacemaker. I am just waiting to get one fitted in the next few weeks, however, from the comments here on HU most folks that have pacemakers have found a huge benefit.

    Will be thinking of you and hope things improve quickly.

    Walter.

  • Thank you l am sure yours will be fine two of my friends had one fitted and they are on top of the world with theirs and one is a 100 years old and the other one is 77 l think it's my medication

    All the best with yours Gordon

  • Hi, I cannot really help with the pacemaker problem except to say that

    Ive read on this site of others who after having one fitted also

    experienced difficulties at first. But it seemed that at first it was set too

    fast, but on their follow on appointment the PM was re-ajusted to a

    more suitable level. I do hope Im right I cannot remember the detail

    but Im sure you will get some help from someone with more knowledge

    of the subject then me. I just felt so sorry for you, old age is bad enough

    without things going wrong, which are supposed to make things better.

    From everything Ive read, most people are very pleased with the

    difference having the PM fitted has made to them.

    Good luck.

  • Thank you l am sure it's my medication that's not right all the best Gordon

  • Hi Gordon i have to say i think its your medication and also your body has to adjust to the PM. I have had amazing results with mine and it has even ended my AF {with 5 mg of Bisoprolol daily}

    Like Shirlygirly said, they will adjust it and then it allows more effort on your part the same happened to me...It takes time and patience im afraid Gordon but perseverance will win the day!

    Good luck

    Frank

  • Sorry to hear you are having problems. Hope they are sorted out very soon. I had a pacemaker fitted six weeks ago. I feel so much better for it but don't have any energy either at the moment. Could be my medication also tiring me out - bisoprolol. Will have to wait and see.sliw and sure wins the race !

    Good luck

    Cathy

  • Yes l have been told it might be bisoprolol so will leave it of for two days to find out ,??? I know you should not do this but l have got two try will let you know how I get on Gordon

  • Well two days later still the same so will carry on with bisoprolol so must be one of the other five drugs l will keep trying all the best Gordon

  • Sorry you have not felt any benefit. My husband had one fitted 18 months ago and for the first few months was tired, he was no taking any meds, because of the pacemaker setting. After it was changed he started to feel the benefit.

    You didn't say which meds you are on Bisoprolol has that effect on a lot of people, I couldn't take it because it made me feel more ill than not taking it.

    I continued to feel very tired after I had a successful ablation which got worse rather than better, I couldn't understand it until I developed definitive symptoms of an autoimmune disease disease, now treated.

    If you are not feeling any benefit my suggestion would be that one of the above three scenarios is going on in:- the pacemaker setting, the medications OR something else is going on, unfortunately chronic fatigue is a very general symptom of a great many ailments and can take time to find the cause.

    Do hope you find some answers and more importantly - a treatment plan - very soon. Age should not prohibit a healthy, fulfilled life, but it might slow us up a bit!

  • Yes I think it's bisoprolol 5mg to blame glad your husband is feeling better .l wish him well Gordon

  • PS my husband is 83 and going swimming with me this morning.

  • Glad to hear Gordon

  • Hi Gordon. Bad luck. Unfortunately from what I have seen, heard and experienced AF affects us all in so many different ways. From what I read on here I was sure that Bisoprolol was the culprit making me tired and also achey. However I am now sure that was not the case. I was in persistent AF. They stopped my simvastatin and then three weeks later I had my ablation at the end of March. Even though I went back into persistent AF less than 72 hours later I was much less tired and felt better. Bisoprolol was unchanged in the first five weeks after ablation (but increased by 1.25mg twice so I am now on 7.5mg). It therefore appears that it was the AF itself and contributions from simvastatin that caused my problems. Before stopping Simvastatin and before ablation SpO2 levels nearly always less that 95%. Now always over 96%.

    Good luck.

  • As you can see from my replies l think you are right

  • Hi, Gordon,

    I am so sorry you are having such difficulty. I, too, have a pacemaker and, apart from the first month when it was programmed to keep my heart at a low rate in order to givethe heart a chance to heal but which hugely affected my energy levels, I have had no problems. I am on no heart medication anymore except for Warfarin. I have been told that the AF will persist but that the pacemaker will address the balance and whatever is going on in the upper chamber of my heart is now hidden and the pm keeps the blood flowing through my body at a steady pace. I don't have quite the same physical energy levels I did 20 years ago (I am 76) but I would hardly expect to. Mentally, I am fine and I do manage to ride my bike almost every day on a slight uphill gradient which really gets my hr going up to 130 which I find is a perfectly acceptable ceiling to my exertions and my efforts to stay as physically fit as I can manage.

    We are lucky that we live in an age when these medical tweaks are possible. As a result, I guess we live longer and leave the way open for additional problems. I think it was Bette Davis who said "old age ain't for sissies"! How right she was!

    I wish you luck and, hopefully, just an adjustment in your medication will make all the difference.

    Stay in touch.

    Jos.

  • Thank you for your advice l just think the old body has had it's day all the best Gordon

You may also like...